Alert archive / Arizona / Wind Advisories in 2018
Wind Advisory 24, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 10, 2018, 2:29 AM MST for 5 counties in Arizona. It took effect at May 11, 2018, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2018, 2:29 AM MST (09:29 UTC)
- In effect from
- May 11, 2018, 10:00 AM MST
- Expired
- May 11, 2018, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4191 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331 WWUS75 KFGZ 100929 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 229 AM MST Thu May 10 2018 AZZ004>017-038>040-101900- /O.NEW.KFGZ.WI.Y.0024.180511T1900Z-180512T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 229 AM MST Thu May 10 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST FRIDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon to 8 PM MST Friday. * TIMING...Wind speeds increasing late Friday morning and continuing through Friday evening. * WINDS...Southwest 25 to 35 mph with gusts 45 to 55 mph. * IMPACTS...Winds this strong can make driving difficult...especially for high profile vehicles. Areas of blowing dust limiting visbilities across northeast Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
4 follow-up statements
336 WWUS75 KFGZ 111102 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 402 AM MST Fri May 11 2018 AZZ018-037-111915- /O.EXB.KFGZ.WI.Y.0024.180511T1700Z-180512T0300Z/ Northern Gila County-Yavapai County Valleys and Basins- Including the cities of Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, and Bagdad 402 AM MST Fri May 11 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 10 AM this morning to 8 PM MST this evening. * TIMING...Wind speeds increasing by mid morning Friday morning and continuing through Friday evening. * WINDS...Southwest 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004>017-038>040-111915- /O.EXT.KFGZ.WI.Y.0024.180511T1700Z-180512T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 402 AM MST Fri May 11 2018 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...Wind speeds increasing by mid morning Friday and continuing through Friday evening. * WINDS...Southwest 25 to 40 mph with gusts 45 to 55 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Areas of blowing dust limiting visibilities across northeast Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
463 WWUS75 KFGZ 111541 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 841 AM MST Fri May 11 2018 AZZ004>018-037>040-120300- /O.CON.KFGZ.WI.Y.0024.180511T1700Z-180512T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, Sedona, Navajo N.M., Dilkon, and Kykotsmovi 841 AM MST Fri May 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Winds will increase through late this morning and continue through sunset this evening. * WINDS...Southwest 25 to 40 mph with gusts 45 to 55 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Areas of blowing dust limiting visibilities across northeastern Arizona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
261 WWUS75 KFGZ 112217 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 317 PM MST Fri May 11 2018 AZZ009>014-016-017-039-040-120630- /O.NEW.KFGZ.WI.Y.0025.180512T1700Z-180513T0300Z/ /O.CON.KFGZ.WI.Y.0024.000000T0000Z-180512T0300Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 317 PM MST Fri May 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY... The National Weather Service in Flagstaff has issued a new Wind Advisory, which is in effect from 10 AM to 8 PM MST Saturday. * TIMING...Strong southwest winds will continue through the remainder of the afternoon and into the early evening. Winds will decrease slightly overnight, before increasing again late Saturday morning. Strong southwest winds will then continue through Saturday afternoon. * WINDS...Southwest 25 to 40 mph with gusts from 45 to 55 mph through early Friday evening. Winds decreasing to 20 to 25 mph with gusts to near 40 mph overnight. Winds increasing to 20 to 35 mph, with gusts around 45 mph Saturday. * IMPACTS...Difficult driving for high profile vehicles. Areas of blowing dust and sand may severely limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004>008-015-018-037-038-120300- /O.CON.KFGZ.WI.Y.0024.000000T0000Z-180512T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains-Western Mogollon Rim- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Flagstaff, Williams, Munds Park, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 317 PM MST Fri May 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Strong southwest winds will continue through the remainder of the afternoon and into the early evening. Winds will decrease slightly overnight, but windy conditions will continue into Saturday. * WINDS...Southwest 25 to 35 mph with gusts from 40 to 50 mph. Winds decreasing to 15 to 25 mph with gusts to near 40 mph overnight, remaining at that strength into Saturday. * IMPACTS...Difficult driving for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
402 WWUS75 KFGZ 120259 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 759 PM MST Fri May 11 2018 AZZ009>014-016-017-039-040-121100- /O.EXP.KFGZ.WI.Y.0024.000000T0000Z-180512T0300Z/ /O.CON.KFGZ.WI.Y.0025.180512T1700Z-180513T0300Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 759 PM MST Fri May 11 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... The National Weather Service in Flagstaff has issued a new Wind Advisory, which is in effect from 10 AM to 8 PM MST Saturday. * TIMING...Winds will decrease slightly overnight, before increasing again late Saturday morning. Strong southwest winds will then continue through Saturday afternoon. * WINDS...Winds decreasing to 20 to 25 mph with gusts to near 40 mph overnight. Winds increasing to 20 to 35 mph, with gusts around 45 mph Saturday. * IMPACTS...Difficult driving for high profile vehicles. Areas of blowing dust and sand may severely limit visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004>008-015-018-037-038-120400- /O.EXP.KFGZ.WI.Y.0024.000000T0000Z-180512T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains-Western Mogollon Rim- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Flagstaff, Williams, Munds Park, Payson, Strawberry, Young, Cottonwood, Camp Verde, Cordes Junction, Bagdad, and Sedona 759 PM MST Fri May 11 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Windy conditions will continue across much of northern Arizona overnight. However, stronger wind gusts will generally remain in the 30 to 40 mph range, primarily below Wind Advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 9, 8:41 PM MST, 5 hours 48 minutes earlier.
Area forecast discussion, May 9, 8:41 PM MST, 5 hours 48 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 841 PM MST Wed May 9 2018 .SYNOPSIS...Expect very warm temperatures today, with many areas reaching or exceeding record highs. Southwest winds will continue to strengthen each day through Friday or Saturday. Stronger winds and dry conditons will lead to critical fire weather conditions for much of the area Thursday and Friday. Cooler temperatures and less wind are anticipated for the weekend. && .UPDATE... No significant changes to the update this evening ahead of critical fire weather conditions for Thursday. Light winds expected overnight before increasing from the southwest Thursday afternoon and continuing through the evening hours. && .PREV DISCUSSION /235 PM MST/...A couple of high temperature records have already fallen this afternoon, with several more likely by the end of the day. A band of high clouds has hampered heating over a few higher elevation locations, but there is plenty of time left in the day. This will be the warmest day of the week as heights are starting to fall already this afternoon. Heights continue to fall through the week as a closed low forms over the Pacific Northwest on Thursday. This low will move southward and settle over the northern Great Basin Thursday through Sunday. The intensity of the low will peak Friday or Saturday. This pattern will introduce another prolonged period of gusty southwest winds for our area, with the highest winds likely on Friday. Winds speeds and dry surface conditions will combine to produce critical fire weather conditions as well, with fire weather watches and warnings already out for Thursday and Friday. Speeds will be high enough to reach Wind Advisory criteria in a few areas on Thursday, widespread on Friday. Have opted to hold off on any wind headlines for Thursday, with products likely for Friday in the next few forecast periods. The low slowly retreats and begins to fill over the weekend, leaving behind cooler conditions and slowly decreasing winds. Expect warm conditions to return next week, with more typical diurnally driven southwest winds each afternoon. && .AVIATION...For the 06Z package...VFR conditions will continue over the next 24 hrs. Southwest winds will increase after 17Z Thursday becoming 15-20 kts gusting 30-35 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Low pressure settling to our north will lead to windy conditions and critical fire weather Thursday and Friday. A Red Flag Warning has been issued for Thursday from the Mogollon Rim north to Utah. A Fire Weather Watch continues for all of northern Arizona Friday. Saturday through Monday...Cooler temperatures arrive across most of the area Saturday. However, critical fire weather conditions will still be possible across eastern Arizona. Expect dry weather with near to above normal temperatures Sunday and Monday. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from noon to 7 PM MST Thursday FOR AZZ104- 106>116-139-140. Fire Weather Watch from Friday afternoon through Friday evening FOR AZZ104>118-137>140. && PUBLIC...Suk/Peterson AVIATION...KD FIRE WEATHER...MCT For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:49 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.